Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 29, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Nov 9, 2006, 12:05 PM PST for Esmeralda County, Nye County, Nevada. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2006, 12:05 PM PST (20:05 UTC)
- Expired
- Nov 9, 2006, 6:10 PM PST
- In force
- 6 hr
- Issued by
- NWS Las Vegas, NV
Counties Esmeralda County, NV, Nye County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 8.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2147 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 092005 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1205 PM PST THU NOV 9 2006 NVZ014-100415- /O.NEW.KVEF.WI.Y.0029.061109T2005Z-061110T0500Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 1205 PM PST THU NOV 9 2006 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. GUSTY NORTHWESTERLY WINDS ARE EXPECTED TO CONTINUE OVER PORTIONS OF ESMERALDA AND CENTRAL NYE COUNTIES UNTIL THIS EVENING. WIND SENSORS FROM THE NEVADA TEST SITE INDICATE MANY LOCATIONS WITH SUSTAINED WINDS OVER 30 MPH AND GUSTS NEAR OR ABOVE 50 MPH. WINDS ARE EXPECTED TO DIMINISH BY LATE IN THE EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ519-520-100415- /O.CON.KVEF.HW.A.0010.061111T1000Z-061111T1800Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 1205 PM PST THU NOV 9 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS IS CONTINUING THE HIGH WIND WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. AN APPROACHING PACIFIC STORM SYSTEM WILL CAUSE A STRONG PRESSURE GRADIENT TO FORM OVER CALIFORNIA STARTING LATE FRIDAY. WESTERLY WINDS OF 25 TO 40 MPH ARE EXPECTED WITH WIND GUSTS OVER 75 MPH POSSIBLE. WINDS ARE EXPECTED TO DIMINISH LATER IN THE MORNING ON SATURDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA IN ELEVATIONS UNDER 7000 FT. FOR LOCATIONS 7000 FT AND OVER A HIGH WIND WATCH MEANS SUSTAINED WINDS OF 50 MPH OR GREATER...OR GUSTS OF AT LEAST 75 MPH CAN BE EXPECTED. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. MOTORISTS ALONG HIGHWAY 395 SHOULD PAY PARTICULAR ATTENTION TO THIS EVENT AS THE HIGH WINDS MAY MAKE TRAVEL DANGEROUS. $$
2 follow-up statements
000 WWUS75 KVEF 092325 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 325 PM PST THU NOV 9 2006 NVZ014-100500- /O.CON.KVEF.WI.Y.0029.000000T0000Z-061110T0500Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 325 PM PST THU NOV 9 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. GUSTY NORTHWESTERLY WINDS ARE EXPECTED TO CONTINUE OVER PORTIONS OF ESMERALDA AND CENTRAL NYE COUNTIES UNTIL THIS EVENING. WIND SENSORS FROM THE NEVADA TEST SITE INDICATE MANY LOCATIONS WITH SUSTAINED WINDS OVER 30 MPH AND GUSTS NEAR OR ABOVE 40 MPH. WINDS ARE EXPECTED TO DIMINISH BY LATE IN THE EVENING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ519-520-100500- /O.CON.KVEF.HW.A.0010.061111T1000Z-061111T1800Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 325 PM PST THU NOV 9 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. AN APPROACHING PACIFIC STORM SYSTEM WILL CAUSE A STRONG PRESSURE GRADIENT TO FORM OVER CALIFORNIA STARTING LATE FRIDAY. WESTERLY WINDS OF 25 TO 40 MPH ARE EXPECTED WITH WIND GUSTS OVER 75 MPH POSSIBLE. WINDS ARE EXPECTED TO DIMINISH LATER IN THE MORNING ON SATURDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA IN ELEVATIONS UNDER 7000 FT. FOR LOCATIONS 7000 FT AND OVER A HIGH WIND WATCH MEANS SUSTAINED WINDS OF 50 MPH OR GREATER...OR GUSTS OF AT LEAST 75 MPH CAN BE EXPECTED. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. MOTORISTS ALONG HIGHWAY 395 SHOULD PAY PARTICULAR ATTENTION TO THIS EVENT AS THE HIGH WINDS MAY MAKE TRAVEL DANGEROUS. $$
000 WWUS75 KVEF 100210 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 610 PM PST THU NOV 9 2006 NVZ014-100315- /O.CAN.KVEF.WI.Y.0029.000000T0000Z-061110T0500Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 610 PM PST THU NOV 9 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR ESMERALDA AND CENTRAL NYE COUNTIES. NORTH WINDS HAD GENERALLY DECREASED TO LESS THAN 20 MPH AND ARE EXPECTED TO REMAIN BETWEEN 10 AND 20 MPH THE REST OF THE NIGHT. $$ CAZ519-520-101200- /O.CON.KVEF.HW.A.0010.061111T1000Z-061111T1800Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 610 PM PST THU NOV 9 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. AN APPROACHING PACIFIC STORM SYSTEM WILL CAUSE A STRONG PRESSURE GRADIENT TO FORM OVER CALIFORNIA STARTING LATE FRIDAY. WESTERLY WINDS OF 25 TO 40 MPH ARE EXPECTED WITH WIND GUSTS OVER 75 MPH POSSIBLE. WINDS ARE EXPECTED TO DIMINISH LATER IN THE MORNING ON SATURDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA IN ELEVATIONS UNDER 7000 FT. FOR LOCATIONS OVER 7000 FT...A HIGH WIND WATCH MEANS SUSTAINED WINDS OF 50 MPH OR GREATER...OR GUSTS OF AT LEAST 75 MPH CAN BE EXPECTED. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. MOTORISTS ALONG HIGHWAY 395 SHOULD PAY PARTICULAR ATTENTION TO THIS EVENT AS THE HIGH WINDS MAY MAKE TRAVEL DANGEROUS. $$ JGA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 9, 9:20 AM PST, 2 hours 45 minutes earlier.
Area forecast discussion, Nov 9, 9:20 AM PST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 920 AM PST THU NOV 9 2006 .SYNOPSIS...AN AREA OF LOW PRESSURE WILL MOVE ACROSS NORTHERN NEVADA THIS MORNING AND THEN WILL BE EAST OF THE AREA BY LATER TODAY. THIS WILL CONTINUE TO BRING GUSTY WINDS TO THE AREA FOR MUCH OF THE DAY AND WILL ALSO COOL TEMPERATURES SEVERAL DEGREES OVER YESTERDAY. && .UPDATE...WINDS ARE STARTING TO SWITCH TO MORE NORTHERLY AROUND LAS VEGAS VALLEY NOW WHICH SHOULD START TO HINDER MUCH MORE OF A WARM UP. MAY HAVE TO ISSUE AN UPDATE LATER TO COOL HIGH TEMPERATURES ALTHOUGH TOO EARLY TO TELL. OTHERWISE FORECAST LOOKS GOOD. TRAILING EDGE OF CLOUDS OVER LINCOLN COUNTY DISSIPATING SO CLEAR SKIES SHOULD BE THE RULE ACROSS THE CWA. NEW 12KM NAM SHOWS CONTINUED GOOD CHANCE FOR SOUTHERN SIERRA DOWNSLOPE EVENT LATE FRIDAY INTO SATURDAY. && .SHORT TERM...WV SATELLITE IMAGERY SHOWS UPPER LEVEL LOW JUST MOVING INTO NORTHERN NEVADA AT 3 AM. WINDS HAVE RESPONDED AND CONTINUE TO RESPOND IN SEVERAL AREAS WITH GUSTS OVER 40 MPH ESPECIALLY ALONG THE EAST SLOPES OF THE SIERRA...IN THE NEVADA TEST SITE AND IN THE CHINA LAKE AREA. THE DAGGETT ASOS ALSO BEGAN TO GUST OVER 40 MPH AFTER MIDNIGHT AND AN EXPANSION OF THE WIND ADVISORY WAS ISSUED TO INCLUDE WESTERN SAN BERNARDINO COUNTY UNTIL 6 AM. THE SURFACE COLD FRONT HAS NOT MADE A LOT OF PROGRESS OVERNIGHT AFTER PASSING THROUGH TONOPAH AND BISHOP AROUND 5 PM YESTERDAY AND WINDS HAVE NOT BEEN ALL THAT STRONG BEHIND IT. NOT REAL SURE THAT NORTHERLY WINDS WILL MAKE IT INTO THE VALLEY TODAY AND IT MAY ACTUALLY TAKE UNTIL TONIGHT BEFORE THAT HAPPENS. THE LATEST 06Z MAV MOS GUIDANCE SUPPORTS THIS AND BRINGS THE FRONT THROUGH AROUND MIDNIGHT. WE WILL LIKELY ALSO SEE CLOUDS AND SLIGHTLY COOLER CONDITIONS TODAY. DUE TO THE WINDS...TEMPERATURES HAVE REMAINED RATHER WARM OVERNIGHT AND IT WILL NOT TAKE TOO MUCH WARMING TODAY TO GET BACK TO ABOVE NORMAL ONCE AGAIN. HOWEVER...WITH THE NORTHERLY WINDS AND COOLER AIR WORKING INTO THE AREA TONIGHT...FRIDAY HIGH TEMPERATURES WILL LIKELY BE AT OR SLIGHTLY BELOW NORMAL LEVELS FOR THIS TIME OF YEAR. ANOTHER SYSTEM IS FORECAST TO MOVE THROUGH THE AREA SATURDAY. THIS MAY BRING ANOTHER DOWNSLOPE WIND EVENT TO THE EAST SLOPES OF THE SOUTHERN SIERRA AND POSSIBLY THE OWENS VALLEY. THERE WILL ALSO BE THICKER CLOUD COVER AND A CHANCE OF SHOWERS OVER THE SIERRA AND NORTHERN REGIONS OF THE CWA. .LONG TERM...LARGE RUN TO RUN MODEL DIFFERENCES CONTINUE PAST TUESDAY WITH THE MAIN POINT OF DIFFERENCE FOR OUR AREA BEING THE PLACEMENT OF A LARGE EASTERN PACIFIC RIDGE. HAVE KEPT WITH PREVIOUS FEW PACKAGES IN FORECASTING THE AREA TO STAY IN AN ACTIVE PATTERN THROUGH THE EXTENDED WITH SEVERAL SHORTWAVES DROPPING OUT OF THE PAC NW. MAIN PRECIP CHANCES WILL REMAIN IN THE NORTHERN HALF OF THE CWA...BUT WITH 00Z MODEL RUNS SHOWING A DEEPER SYSTEM MOVING THROUGH MON-WED HAVE EXPANDED 10 PERCENT POPS INTO NORTHERN MOHAVE COUNTY FOR TUES/WED. STRONG 500MB HEIGHT PACKING AND SFC TEMPERATURE GRADIENTS STILL SUGGEST BREEZY TO WINDY SFC CONDITIONS BOTH AHEAD OF AND BEHIND THE SYSTEM AREA WIDE ON MONDAY AND TUESDAY. WIND DIRECTION STILL REMAINS A LESS FAVORABLE WNW FOR DOWNSLOPE WINDS ALONG THE EASTERN SIERRA SLOPES...THOUGH WITH RIDGETOP WINDS AROUND 40KTS AND 500MB WINDS GREATER THAN 50KTS MAY STILL SEE A BRIEF WINDOW OF OPPORTUNITY ON MONDAY AFTERNOON. TEMPERATURES REMAINING NEAR NORMAL THROUGH TUESDAY WITH A FEW DEGREES OF COOLING EXPECTED ON WEDNESDAY BEHIND THE SYSTEM. && .AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS.TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA... KBIH...KDAG...KEED FOR DETAILS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. BELL/SALMEN/MOSES HTTP://WEATHER.GOV/LASVEGAS
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 1:59 PM PST | Red Flag Warning | VEF | Nye | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.